Tranxene and Breastfeeding: An Overview
dipotassium) passes through breast milk and may cause problems in a breastfed infant. The manufacturer of the drug does not recommend that women breastfeed while taking it. Therefore, if you are breastfeeding or thinking of starting, make sure to let your healthcare provider know.
Tranxene and Breastfeeding: What Does the Research Say?
In studies, Tranxene was shown to pass through breast milk in humans. Actually, Tranxene metabolites are passed through breast milk. This means that the body converts Tranxene into other chemicals ("metabolites"), which are then passed through breast milk. Because these metabolites can cause serious side effects, it is often recommended that women stop breastfeeding while taking the drug.
Tranxene may cause drowsiness, feeding problems, weight loss, and other problems in breastfed infants. If your healthcare provider recommends taking Tranxene while breastfeeding, be sure to watch for these and any other side effects in your child.
Talking With Your Healthcare Provider About Tranxene and Breastfeeding
You should talk with your healthcare provider about Tranxene and breastfeeding. Everyone's situation is different, and your healthcare provider understands your situation best. After considering what you want and expect, as well as your current health situation, you and your healthcare provider can make a shared decision about Tranxene and breastfeeding that is right for you.